TM a 57 years old man as thromboplebitis in the right lower leg. IV heparin, 5000 unit by bolus, was given. Following the IV bolus, heparin 5000 units, given subscutaneously every 6 hours was prescribed. other therapeutc means to decrease pain and alleviate swelling and redness were also precrived, and an aPTT test was ordered.
1. Was TM’s heparin order within the safe daily dosage renage?
2. what are the various methods for administering heparin?
3. Why was an apTT test ordered? How would you determine whether TM is within the desired range? Explain your answer.
After 5 days of heparin therapy, TM was prescribed oral wafarin 5 mg daily. An INR test was ordered.
4.Whar is the pharmacologic action of warfarin? Is the warfin dose within the safe daily dosage range? Explain your answer.
5. What are the half-life and protein binding for warfarin? If a patient takes a that is highly protein bound, would there be a drug interaction? Explain you answer.
6. Why was an INR ordered for TM? What is the desired range?
7. What serious adverse reactions could result with prolonged use or large doses of warfarin?
8. What patient teaching interventions should the nurse include? List three intervention.
9. Months later, TM has hematemesis. What nursing action should be taken?